MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM

KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Model Number 26173AM
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a case the tip of the device broke off into the patient.The incision was enlarged to search for and remove the broken piece from patient's abdominal tissue.Patient was under a prolong anesthesia due to additional removing broken piece procedure and x-rays confirmation as the end of the procedure.The tip was discarded as it was removed from inside the patient.The procedure was prolonged by 45 to 60 minutes.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The device was returned to our us facility on may 01, 2025.It will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: there are signs of corrosion (crevice corrosion/pitting corrosion).In combination with excessive force (e.G., gripping objects not intended for this purpose or squeezing too tightly) on the jaw and the visible corrosion, this has led to the breakage.Due to the age of the article and the assumed number of reprocessings, this may also have affected the material properties.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pick up in similar complaints, no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Common Device Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21921858
Report Number9610617-2025-00708
Device Sequence Number18321630
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public04048551097755
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberUN04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/01/2025
07/21/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/08/2025
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexMale
Patient Weight73 KG